What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 1, 12:14 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 1, 12:14 AM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1214 AM CST Sat Dec 1 2018
.UPDATE...
Issued at 1214 AM CST Sat Dec 1 2018
Updated aviation discussion.
&&
UPDATE...
Issued at 901 PM CST Fri Nov 30 2018
Mid-evening update to extend and refine hourly forecasts of
temperatures, wind, wind gusts, rain, and thunderstorm chances
through 6 pm Saturday evening.
From the perspective of the NAM/RAP guidance, mixed layer and most
unstable CAPE profiles increase markedly in the surface to 3km
layer in the western sections of southeast Missouri of the WFO
PAH forecast area shortly after 12z, with a better contribution of
CAPE above 1 kilometer through 15z.
The RAP guidance this evening signals 0-2km lapse rates rising
above 6C/km between 15-16z (9-10 am CST) Saturday over the western
four counties of southeast Missouri. Anticipate that any
thunderstorms developing in this corridor of sharper lapse rates
will lead to a much greater probability of downward transport of
winds approaching severe levels.
Strong, mainly elevated storms may ramping up as early as 5-6am
Saturday over extreme western sections of southeast Missouri. Hail
and isolated damaging winds may be an initial concern with
elevated storms in the 5 am to 9 am time frame over southeast
Missouri. Damaging winds and isolated tornado potential may be
slightly better in the 9 am to 1 pm time frame in eastern sections
of southeast Missouri.
The higher resolution guidance has been supporting a slower
departure of deeper layer moisture ahead of the dry slot, so
strong to potentially severe storms could linger into the middle
of the afternoon east of the Mississippi River.
Even with the passage of any line of storms, mixing within the
lower levels of the atmosphere will likely generate wind gusts
near 40 mph into the early early afternoon along and west of the
Mississippi River after thunderstorms have passed through the area.
This could place part of southeast Missouri close to Wind
Advisory criteria along and west of the Mississippi River.
Of course, heavy rain, generally between one and two inches will
be most prevalent tonight into Saturday morning over southeast
Missouri. If there is any training of storms east of the
Mississippi River, locally higher amounts will be possible as
well. Will need to watch for localized flood potential with higher
rainfall rates.
Had strongly considered adding a mention of severe storms in the
text, tabular, and gridded forecasts for Saturday with this
evening forecast update. However, the evolution and translation
of the MCS's in OK/AR may introduce slight mesoscale adjustments
to the overall wind and moisture fields overnight and could impact
any timing, intensity, or coverage of strong to severe storms. The
same reasoning applies to any consideration of a Wind Advisory for
southeast Missouri at this time.
&&
.SHORT TERM...(THIS EVENING THROUGH Saturday)
ISSUED AT 214 PM CST FRI NOV 30 2018
A lot going on during this period.
Currently a warm front sits along the KY/TN border with 70 degrees
to the south and 50s to the north. A few showers were along and
mainly south of the boundary.
The warm front is expected to lift north tonight as a trough at
500h moves from the southern Rockies into the southern Plains. A
80 kt jet round the base of the trough and subsequently a strong
850h jet of about 60 kts develops over Arkansas.
Showers will become widespread this evening with a few
thunderstorms as MUCAPE increases. Overnight a dry slot will form
over Texas and Arkansas. Stronger storms may move into the far
western portions of southeast Missouri toward dawn. The HREF has a
few updraft helicity tracks over that area. Carter, Ripley, Wayne
and Butler are now in a marginal risk for late tonight.
By 12z the 80 kt jet at 500h extends into southwest Missouri along
with the dry slot. The 850h jet is forecast to be along the
Mississippi River at that time. Several CAMS have a squall line
extending from near STL to POF at dawn.
The RAP rapidly advances the dry slot and associated dynamics to
near I-57 shortly after 15z. Other models hint at the same idea
with some differences in timing. Some models push the dry slot
through west Kentucky by 18z while others are slower. Ahead of the
dry slot MUCAPEs may reach over 1000 J/kg. SPC has most of the
area in a marginal risk tomorrow. The risk may be with this main
line of convection.
A few models hint at some development later in the afternoon over
southeast Missouri along the cold front itself. If this occurs
there still may be enough instability to produce a few stronger
storms.
As the dry slot reaches the area, Bufkit soundings suggest we mix
to about 850h. This may allow for a few wind gusts to reach wind
advisory criteria for a few hours from late morning into early
afternoon. Will wait for another round of models before going with
any advisories.
.LONG TERM...(Saturday Night THROUGH Friday)
ISSUED AT 214 PM CST FRI NOV 30 2018
The main story in the long term period will be a return to chilly
temps next week. Little in the way of precipitation is expected. A
few rain or snow showers cannot be ruled out early next week. There
is a chance of some rain or snow toward the end of the week, but
most of the precip should occur beyond this forecast period.
As for Sunday, dry and mild southwest winds are expected ahead of a
cold front over northern Missouri. Highs will range from the mid 50s
to mid 60s. Although quite a bit of sunshine is forecast, gusty
winds will make it feel cooler.
The cold front will cross our region Sunday night, followed by
noticeably colder northwest winds. Highs will be in the 40s Monday,
then only in the 30s on Tuesday. The models continue to struggle
with the timing and location of small 500 mb impulses within the
broad trough over the central states. Several models indicate
splotches of light qpf over our area Monday through Tuesday. There
is not enough of a model signal to disrupt the dry forecast for
Monday and Monday night. Will add a slight chance of snow showers
for Tuesday in parts of our area, but basically nothing more than
flurries is anticipated.
Cold surface high pressure will build east across our region
Wednesday and Wednesday night, bringing clearing skies and lighter
winds. Highs will again be only in the 30s, with lows in the 20s.
Thursday into Friday, moisture will begin to increase ahead of a
strong Pacific storm system coming onshore across northern Mexico.
At the same time, Arctic high pressure over the Plains is forecast
to drive a cold front southeast into the lower Ohio Valley. There is
a chance of snow showers Thursday night associated with the cold
front, although boundary layer temps will be marginal for snow. The
forecast for Friday will be mainly dry, following the gfs solution
of colder and drier air arriving behind the cold front. For the most
part, the 12z model suite keeps the surge of Pacific moisture just
to our south on Friday.
&&
.AVIATION...
Issued at 1214 AM CST Sat Dec 1 2018
As a vigorous low pressure system winds up and crosses northern MO,
widespread rain with some embedded tstms will be the rule in the
first half of the 24 hour TAF period. A warm front will sweep across
the region overnight, resulting in backing winds and a period of
IFR/LIFR cigs in many locations. IFR vsbys will be common in the
first six hours or so, followed by more MVFR vsbys in the morning as
the rain becomes more scattered in nature. As a dry slot punches in
from the south toward midday, conditions will generally improve,
although isolated to scattered tstms are possible in the afternoon.
Winds are forecast to increase rapidly overnight, reaching 15 knots
sustained, gusting to around 30 knots by afternoon, with possible
higher gusts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...Smith
SHORT TERM...PS
LONG TERM...MY
AVIATION...DB
Hazardous weather outlook, Nov 30, 8:00 PM CST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
800 PM CST Fri Nov 30 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
800 PM CST Fri Nov 30 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
There is a marginal risk for severe thunderstorms late tonight for
parts of Ripley,Butler, and New Madrid counties in southeast
Missouri. Damaging winds will be the main threat.
Isolated thunderstorms are possible over most of the area tonight.
Locally heavy rainfall is possible with the stronger storms.
Wind gusts will increase to 30 mph or higher between midnight and
daybreak Saturday.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated thunderstorms are possible Saturday. There is a marginal
risk for severe thunderstorms over most of the area. Damaging
winds, some large hail, and isolated tornadoes are possible.
Winds will gust to 35 to 45 mph during the late morning into the
early afternoon on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Saturday.
PS/Smith
In the hours before
Special weather statement, Dec 1, 2:26 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
226 AM CST SAT DEC 1 2018
MOZ107-010900-
Carter MO-
226 AM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CARTER COUNTY UNTIL 300 AM CST...
At 226 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Eminence to 9 miles north of Alton.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Van Buren, Ellsinore, Hunter, Fremont and Grandin.
LAT...LON 3709 9122 3708 9111 3710 9096 3705 9096
3705 9073 3700 9073 3700 9071 3697 9072
3697 9070 3693 9070 3693 9068 3683 9067
3683 9081 3681 9073 3682 9090 3683 9122
TIME...MOT...LOC 0826Z 249DEG 53KT 3709 9136 3682 9134
RJPSpecial weather statement, Dec 1, 2:57 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 AM CST SAT DEC 1 2018
MOZ100-109-010945-
Butler MO-Wayne MO-
257 AM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND BUTLER COUNTIES UNTIL
345 AM CST...
At 257 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Garwood to Brush Arbor to near Naylor.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Poplar Bluff, Piedmont, Greenville, Sam A. Baker State Park, Lake
Wappapello State Park, Neelyville, Qulin, Williamsville, Fisk,
Hendrickson, Wappapello, Brush Arbor, Lodi, Harviell, Milltown,
Shook, Cascade, Mill Spring and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3659 9058 3681 9063 3705 9073 3705 9078
3717 9074 3727 9073 3727 9055 3732 9055
3731 9022 3709 9022 3708 9011 3704 9011
3704 9015 3701 9015 3692 9026 3688 9026
3664 9014 3651 9022 3650 9058
TIME...MOT...LOC 0857Z 255DEG 52KT 3712 9082 3689 9067 3654 9063
RJP